Update on switching away from the TEVA brand - persistent cough

After my last post the pharmacist switched my back to Activis levo, which I haven't had for over 2 years.

Now I look back my persistent cough began at around the time they switched me from Activis to Mercury Pharma 2 years ago. I have had a low lying tickly cough ever since and it was only when I was switched to the new TEVA levo that the symptoms suddenly turned into full blown hay fever. Cough, sinus problems, sneezing.

The Teva tablets are double the size and therefore must need more binding fillers - on researching it I read that they use acacia gum as the filler - hence the increase in symptoms.

So nearly 3 weeks on from the switch to Activis - they cough has gone! I don't want to speak too soon - but I am very hopeful!

2 Replies

oldestnewest
  • h9999,

    That's very good news. Both Mercury Pharma and Teva contain acacia powder so perhaps that was causing the cough.

  • Yes - you guys pointed me in the right direction once I had started investigating - so thank you.

    When I got the Teva and the cough worsened, I discovered that acacia allergies were quite common. I am really not counting my chicks, but ......

    It does illustrate though how we must always try to think outside the box (I hate that expression, but it is what I mean!!;)) about causes of symptoms.

You may also like...